MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Catalog Number 70-6160
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned to the manufacturer facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported dilator damage.The following information was provided by the user facility: (1) the hub of dilator snapped off when removing from the sheath; (2) this was a diagnostic procedure followed by pci.Right femoral artery; (3) the procedure was successful and (4) the patient is ok.
 
Additional Manufacturer Narrative
A 6fr pinnacle precision access dilator was returned for product evaluation at terumo medical corporation.The returned dilator was decontaminated on (b)(6) 2017.There were remnants of dried body fluid present on the device.It was noted that the dilator was returned in two components: the hub and the main body of the dilator.The main body of the dilator was measured and confirmed to meet manufacturer specification.The proximal end of the main body was viewed under the microscope.It was noted that at the fracture point the material was very jagged which is typically associated with ductile fractures where stress is applied over a period of time.There was one area of the fracture that appeared smooth on the main body.The mated section of the main body in the hub was also viewed under the microscope.It was noted that there was jagged appearance of the fracture site of the mated appearance as well.There was a portion of the material at the fracture site in the hub that appeared to be under strain which caused a partial separation of the material forming in essence a "bubble".There was an area at the fracture site of the hub that were smooth as well.The hub becoming separated from the main body of the dilator was conformed.Visual analysis found evidence of a ductile fracture present in the plastic of the dilator.The deformation of the material at the fracture site into a "bubble" indicates that the dilator was under tension when the fracture occurred.The presence of smooth areas at the fracture site indicate that this fracture was due to both tensile and bending forces.The complaint was confirmed.Visual analysis found that both the hub and the main body of the dilator were detached.Microscopic views of the point of fracture showed that the edges of the fracture were a mixture of jagged and smooth surfaces.With the smooth surfaces primarily isolated to one portion of the fracture and the jagged surfaces on another portion, the fracture appeared to be due to tensile and bending forces.At this time, it is unclear the cause of the forces that lead to the fracture.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
Additional information was received on 5/19/17.The dilator was removed without issue.The remaining portion was partially sticking out, so i could pull.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
Additional information was received on 9/6/17.The patient has recovered normally after tx for small hematoma.The procedure was successful without other complications.A new tr band was applied to achieve hemostasis.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6574860
Report Number1118880-2017-00027
Device Sequence Number10902126
Product Code DYB
UDI-Device Identifier00389701010786
UDI-Public(01)00389701010786(17)190430(10)UN16
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Catalogue Number70-6160
Device Lot NumberUN16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by ManufacturerNot provided
09/06/2017
Initial Report FDA Received Date05/18/2017
Supplement Report FDA Received Date06/15/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR